It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 11-14-2005, 09:29 AM   #1
Join Date: Jun 2004
Posts: 53
Greeneyesofblue HB User
Early side effects of long?

I was started on Met last week, Tuesdsay. I am somewhat nauseated....a lot.
Can anyone tell me how long this might last? Also, it does not seem to be lowering my sugars. I am only on 500mg one time per day. How long until it should make a difference? or should it have been immediete?

Sponsors Lightbulb
Old 11-14-2005, 10:14 AM   #2
Senior Member
Join Date: Nov 2005
Posts: 218
desertdiabetic HB User
Re: Early side effects of long?

I did not see this post before making my comment on your other post.

One week is really a short time in the treatment sense.

I do not know how long, bottom line. Sorry about that.

Metformin does work very well to bring down test results. But, and there is always a 'but' in health treatments, it is only part of the program. It does not do any good to judge what was prescribed, your doctor would not be doing you any favors waiting to make the decision that he/she did. You should approach this with everything you can. Some people can turn around diabetes in the early stages. This is your only "early notice", take advantage of this and be very proactive.

Old 11-15-2005, 12:56 PM   #3
Junior Member
Thrad5446's Avatar
Join Date: Mar 2005
Location: Canada
Posts: 17
Thrad5446 HB User
Re: Early side effects of long?

My symptoms lasted about 2 weeks before they started to subside. However when my dosage was upped (I am on 1500mg a day) I had the symptoms again. But they do go away in time.

I've heard between a week and a month, depending on the person. The Metformin isn't fast acting. It took me a month before I saw any difference..and even then it was slight. Met along with diet change and exercise is your best bet to bring your levels lower. It will help in just might not start seeing it for a while.

Old 11-17-2005, 08:50 PM   #4
Junior Member
Join Date: Jan 2005
Posts: 43
warpig HB User
Re: Early side effects of long?

I am on Metformin along with Advandia. Can you tell me the difference between the two. My dr said that each one of the medications affect different parts of my pancreas. He said it is treating two out of three parts of my pancreas. I am on 1000mg/day Metformin and 2mg/day of Avandia. BGL runs between 145-155 fasting.

Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
metformin side effects - ouch! noname12345 Diabetes 8 07-03-2008 12:51 PM
Metformin, side effects? innerstrength86 Polycystic Ovary Syndrome (PCOS) 1 09-24-2007 11:52 AM
Metformin Side Effects nstauffer327 Polycystic Ovary Syndrome (PCOS) 6 04-03-2007 07:24 PM
CBS Early Show--new Denmark study janeslk High Cholesterol 11 12-08-2006 08:50 AM
Metformin XL side effects strong_one Diabetes 1 03-28-2006 02:31 PM
Doctor Is Mad Because I Ran Out Early bcruth5 Pain Management 20 01-09-2005 08:57 PM
Metformin Side Effects Question StevieRaveOn Diabetes 3 09-10-2004 01:44 PM
metformin side effects riotgrl13 Diabetes 1 12-01-2003 02:22 PM
Metformin/Glucophage side effects Minouche Infertility 5 04-07-2003 07:06 AM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:52 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!